MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Hernia (2240)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2011 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic repair with the implant of composix kugel meshes (device 1, device 2).Per op notes, "the fascial defect was in the right side of the epigastrium.A prior mesh material that had a lattice type appearance was noted adherent to the anterior abdominal wall.A large oval composix kugel mesh (device 1) was placed into peritoneal cavity and centered over the defect using sutures.The fascial tissue in the midline just cephalad to the extent of the mesh in the xiphoid region has the appearance of diastases and seems tenuous.An additional small oval composix kugel mesh (device 2) was placed to reinforce the area using tacks." on (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex mesh (device 3).Per op notes, "the hernia sac was identified at supraumbilical and extending off to the left side.The adhesions to the omentum and sac were taken down.The defect was at the inferior edge of previous mesh (device 1, device 2).A large ventralex mesh (device 3) was placed into abdomen and anchored to fascia using sutures." on (b)(6) 2020 - patient was diagnosed with infected mesh, enterocutaneous fistula, ventral hernia thereby underwent open repair with the removal of meshes and implant of synthetic mesh.Per op notes, "there was an area of scarring and sinus tract formation just superior to the umbilicus.Mesh was encountered which appeared to be the prior two layer of ventralex mesh.Adhesion to the mesh was taken down.A small bowel was densely adherent to mesh and bowel was in communication with sinus tract was resected.All the three meshes (device 1, 2, 3) were excised from abdominal wall.Multiple hernias along the upper midline was noted.A synthetic mesh was placed in an onlay position to reduce infection using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2017) is considered to be a best estimate.This emdr represents the ventralex mesh (device 3).An additional supplemental emdr and emdr were submitted to represent the composix kugel mesh (device 1 & 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24845304
Report Number1213643-2026-00470
Device Sequence Number15659812
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)200228(10)HUBZ1971
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number5950009
Device Lot NumberHUBZ1971
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale